Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 364, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 4, 2006, 3:21 PM CDT for Cannon County, Coffee County, Warren County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2006, 3:21 PM CDT (20:21 UTC)
- Expired
- Aug 4, 2006, 3:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Cannon County, TN, Coffee County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 82 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 368 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 11:31 AM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Aug 4, 11:31 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1131 AM CDT FRI AUG 4 2006 .UPDATE... MODERATE INSTABILITY HAS DEVELOPED IN WEST CENTRAL AND SOUTHERN MIDDLE TENNESSEE THIS MORNING. FRONTAL BOUNDARY SLOW TO MOVE SOUTH... PRESENTLY POSITIONED IN NORTH MID TN. DRIER AIR KEEPS RAIN CHC LOW NEAR KY BORDER. FURTHER SOUTH...SLUGGISH FRONT AND GROWING INSTABILITY INCREASES TSRM CHC TO LIKELY. SLIGHT TEMPERATURE ADJUSTMENT. NO OTHER CHANGES. && .PREV DISCUSSION... (ISSUED 245 AM CDT FRI AUG 4 2006) DISCUSSION... LATEST ANALYSIS SHOWING WEAK SFC/LL FRONTAL BOUNDARY JUST NORTHWEST OF THE FORECAST AREA THIS MORNING. ALOFT...VERY WEAK TROUGH AXIS UNDERCUTTING STRONG RIDGE CURRENTLY MOVING INTO THE OH RIVER VALLEY. BAND OF DEEPER MOISTURE SHOWING UP IN IMMEDIATE VICINITY OF FRONTAL BOUNDARY WORKING WITH THESE FEATURES...PLUS DECENT INSTABILITY IN PLACE ACROSS THE MID-SOUTH. COMBINATION SO FAR RESULTING IN SMALL AREA OF SHOWER/TSTORM ACTIVITY MOVING INTO THE NORTHWEST CWA CORNER. SFC/LL FRONTAL BOUNDARY EXPECTED TO PUSH ACROSS AND SOUTH OF THE CWA TODAY...AS WEAK TROUGH AXES ALOFT PUSH JUST TO THE EAST AND FAIRLY STRONG LL HIGH MOVES INTO THE GREAT LAKES/OH VALLEY REGION. BAND OF DEEPER MOISTURE WILL REMAIN ACROSS THE CWA MOST OF THE DAY ALTHOUGH THE UVV FIELDS REALLY WEAKEN IN THE AFTERNOON. SUSPECT WITH TEMPS AGAIN GETTING QUITE WARM AND THESE FEATURES IN PLAY...SCATTERED THUNDERSTORMS WILL DEVELOP AREA-WIDE. ALTHOUGH THE SFC FRONT WILL BE SOUTH BY THIS EVENING...H8 BOUNDARY STILL LAGGING BACK NEAR THE PLATEAU/SOUTH. MOST CONVECTION WILL BE OUT OF THE CWA EARLY BUT A STORM OR TWO SEEMINGLY STILL POSSIBLE IN NAMED AREAS INTO 03-04Z. LL BOUNDARY STALLS TO THE SOUTH ON SATURDAY BUT A WEAK LL TROUGH AXIS REACHES BACK UP ACROSS THE MID-SOUTH LATER IN THE DAY. AFTER A VERY BRIEF SEMI-DRIER PERIOD...MODERATE MOISTURE WILL SPREAD BACK ACROSS THE PLATEAU SATURDAY AFTERNOON AND WORK FURTHER WEST SATURDAY NIGHT AND SUNDAY. SMALL POPS WIL BE NEEDED SOUTH AND EAST SATURDAY/SATURDAY NIGHT...WITH SLIGHT CHANCE POPS AREA-WIDE ON SUNDAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/04
Hazardous weather outlook, Aug 4, 1:30 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 130 PM CDT FRI AUG 4 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-051030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 132 PM CDT FRI AUG 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT TEMPERATURES IN THE 90S WILL MAKE FOR MORE HOT AND HUMID CONDITIONS ACROSS THE MID STATE TODAY. SOUTH MIDDLE TENNESSEE WILL SEE THUNDERSTORMS THIS AFTERNOON AS A FRONT PUSHES IN...WITH RAINFALL EXCEEDING TWO INCHES IN SOUTHWEST MIDDLE TENNESSEE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED. 04
In the hours before
Special weather statement, Aug 4, 1:19 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 119 PM CDT FRI AUG 4 2006 TNZ056>058-060-061-041915- HICKMAN-LEWIS-MARSHALL-MAURY-PERRY- 119 PM CDT FRI AUG 4 2006 ...STRONG THUNDERSTORMS WERE AFFECTING HICKMAN...LEWIS...MARSHALL... MAURY AND PERRY COUNTIES... AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH MARSHALL COUNTY TO PERRY COUNTY...MOVING EAST AT 20 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS AS WELL AS HEAVY RAINFALL. JLM
Local storm report, Aug 4, 2:39 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
239 PM CDT FRI AUG 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG COLLINWOOD 35.18N 87.74W
08/04/2006 WAYNE TN EMERGENCY MNGR
GUST FRONT AHEAD OF THUNDERSTORM COMPLEX BLEW DOWN A FEW
TREES IN NORTHERN AND SOUTHERN END OF WAYNE COUNTY,
INCLUDING COLLINWOOD.
&&
ORCHANIANSpecial weather statement, Aug 4, 2:56 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 256 PM CDT FRI AUG 4 2006 TNZ027-062-042030- DAVIDSON-RUTHERFORD- 256 PM CDT FRI AUG 4 2006 A CLUSTER OF STRONG THUNDERSTORMS WAS OBSERVED BY DOPPLER RADAR OVER SOUTHEAST DAVIDSON COUNTY...IN THE ANTIOCH AREA...AND ALSO OVER THE NORTHERN HALF OF RUTHERFORD COUNTY AT 2:53 PM. THESE THUNDERSTORMS CONTAIN SMALL HAIL...GUSTY WINDS OF ABOUT 40 MPH AND TORRENTIAL DOWNPOURS. EXPECT SHALLOW ROOTED TREES TO BE BLOWN OVER AND SIGNIFICANT PONDING OF WATER ON ROADWAYS. THESE THUNDERSTORMS WILL AFFECT THE NORTHERN HALF OF RUTHERFORD COUNTY THROUGH 3:30 PM. THE THUNDERSTORMS WERE MOVING SOUTHEAST AT 15 MPH. MOTORISTS SHOULD USE EXTRA CARE ON WET ROADWAYS TO AVOID HYDROPLANING. END/ORCHANIAN
Special weather statement, Aug 4, 3:12 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 312 PM CDT FRI AUG 4 2006 TNZ063-042045- CANNON- 312 PM CDT FRI AUG 4 2006 A CLUSTER OF STRONG THUNDERSTORMS WAS ENTERING WEST CENTRAL CANNON COUNTY AT 3:05 PM. THIS THUNDERSTORM WILL CONTAIN SMALL HAIL...GUSTY WINDS OF ABOUT 40 MPH AND TORRENTIAL DOWNPOURS. EXPECT SHALLOW ROOTED TREES TO BE BLOWN OVER AND SIGNIFICANT PONDING OF WATER ON ROADWAYS. THESE THUNDERSTORMS WILL AFFECT THE SOUTHERN PART OF CANNON COUNTY THROUGH 3:45 PM. THE THUNDERSTORMS WERE MOVING SOUTHEAST AT 15 MPH. MOTORISTS SHOULD USE EXTRA CARE ON WET ROADWAYS TO AVOID HYDROPLANING. END/ORCHANIAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:49 PM CDT | Flash Flood Warning | OHX | Hickman, Humphreys, Maury, Perry, Williamson | 116 min |
| Aug 4, 3:29 PM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Williamson | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.